Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Are these infusions needed?
Oct 19, 1998

before joining a medicare H.M.O. I was on a P.P.O. with my last employer,my doctor had me on intraveneous vitamins and human hemagloblin (i.v.i.g.) several a month. now on a H.M.O. they are not covered. were they even needed? will this affect my health? My t-cells are and have been around 150, my viral load has remained undetectable or very low.I have noticed several small things like toenail fungus and fatigue could this be result of the absence of these infusions?

Response from Dr. Cohen

We have very little proof of the benefit from IV vitamins or gamma globulin. While some providers still use this - we lack any proof that it helps. So most of us don't use these approaches any more. And at least the IV gamma globulin has been studied a little in adults - without too much evidence that it helped most people. You might however ask your current doctor and your previous doctor to talk - since they can compare what they know and why one did a treatment for you that the other does not use. Maybe there is some piece of information that would be helpful.

But it is hard to know if your few newer symptoms are related to stopping these approaches. There are other treatments - and simpler ones - for the toenail fungus. Like one pill a day for just 7 consecutive days per month, then repeated for six months. And the fatigue... well - fatigue is one of these symptoms that has a list a mile long of why someone feels tired. And so it is often a matter of meeting with your new providers over time to explore what contributes to your decreased energy level, and what can be done to help with it.

hope that helps. CC



Previous
Interaction between HIV Drugs and Herbal Extracts
Next
mild silver protein??????

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement